Advertisement

A note on toric degeneration of a Bott–Samelson–Demazure–Hansen variety

  • B. Narasimha CharyEmail author
Article
  • 2 Downloads

Abstract

In this paper, we study the geometry of toric degeneration of a Bott–Samelson–Demazure–Hansen (BSDH) variety, which was algebraically constructed by Pasquier (J Algebra 323(10):2834–2847, 2010). We give some applications to BSDH varieties. Precisely, we classify Fano, weak Fano and log Fano BSDH varieties and their toric limits in Kac–Moody setting. We prove some vanishing theorems for the cohomology of tangent bundle (and line bundles) on BSDH varieties. We also recover the results in (Parameswaran and Karuppuchamy, Toric degeneration of Bott–Samelson–Demazure–Hansen varieties. arXiv:1604.01998, 2016) and extend them to the Kac-Moody setting, by toric methods.

Keywords

Bott–Samelson–Demazure–Hansen varieties Canonical line bundle Tangent bundle and toric varieties 

Notes

Acknowledgements

I would like to thank Michel Brion for valuable discussions and many critical comments. Also, many thanks to the anonymous referees for their helpful suggestions.

References

  1. 1.
    Anderson, D.: Effective divisors on Bott–Samelson varieties. Transform. Groups 24(3), 691–711 (2019) MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Anderson, D., Stapledon, A.: Schubert varieties are log Fano over the integers. Proc. Amer. Math. Soc. 142(2), 409–411 (2014)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Barton, C.M.: Tensor products of ample vector bundles in characteristic p. Amer. J. Math. 93(2), 429–438 (1971)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Bien, F., Brion, M.: Automorphisms and local rigidity of regular varieties. Compos. Math. 104(1), 1–26 (1996). (eng)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Bott, R., Samelson, H.: Applications of the theory of Morse to symmetric spaces. Amer. J. Math. 80, 964–1029 (1958)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Brion, M., Kumar, S.: Frobenius Splitting Methods in Geometry and Representation Theory. In: Progress in Mathematics, vol. 231. Birkhäuser Boston, Inc., Boston, MA (2005)Google Scholar
  7. 7.
    Chary, B.N.: On Mori cone of Bott towers. J. Algebra 507, 467–501 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Chary, B.N.: Erratum to “On Mori cone of Bott towers”. J. Algebra 527, 447–450 (2019)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Chary, B.N.: On Fano and weak Fano Bott–Samelson–Demazure–Hansen varieties. J. Pure Appl. Algebra 222(9), 2552–2561 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Chary, B.N., Kannan, S.S.: Rigidity of Bott–Samelson–Demazure–Hansen variety for \(PSp(2n, {\mathbb{C}})\). J. Lie Theory 27, 435–468 (2017)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Chary, B.N., Kannan, S.S., Parameswaran, A.J.: Automorphism group of a Bott–Samelson–Demazure–Hansen variety. Transform. Groups 20(3), 665–698 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Chevalley, C.: Sur les décompositions cellulaires des espaces G/B. Algebraic Groups and their Generalizations: Classical Methods, pp. 1–23. American Mathematical Society, Providence (1994)zbMATHCrossRefGoogle Scholar
  13. 13.
    Civan, Y.: Bott towers, crosspolytopes and torus actions. Geom. Dedicata 113(1), 55–74 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Cox, D.A., Little, J.B., Schenck, H.K.: Toric Varieties, Graduate Studies in Mathematics. American Mathematical Society, Providence (2011)Google Scholar
  15. 15.
    Demazure, M.: Désingularisation des variétés de Schubert généralisées. Annales scientifiques de l’École Normale Supérieure, vol. 7, Société mathématique de France, pp. 53–88 (1974)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Fulton, W.: Introduction to Toric Varieties, no. 131. Princeton University Press, Princeton (1993)CrossRefGoogle Scholar
  17. 17.
    Grossberg, M., Karshon, Y.: Bott towers, complete integrability, and the extended character of representations. Duke Math. J. 76(1), 23–58 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Hansen, H.C.: On cycles in flag manifolds. Math. Scand. 33, 269–274 (1973)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Hartshorne, R.: Algebraic Geometry, vol. 52. Springer, Berlin (1977)zbMATHCrossRefGoogle Scholar
  20. 20.
    Humphreys, J.E.: Introduction to Lie Algebras and Representation Theory, vol. 9. Springer, Berlin (1972)zbMATHCrossRefGoogle Scholar
  21. 21.
    Kleiman, S.L.: Toward a numerical theory of ampleness. Ann. of Math. 84, 293–344 (1966)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Kollár, J., Mori, S.: Birational Geometry of Algebraic Varieties, vol. 134. Cambridge University Press, Cambridge (2008)zbMATHGoogle Scholar
  23. 23.
    Kumar, S.: Kac–Moody Groups, Their Flag Varieties and Representation Theory. In: Progress in Mathematics, vol. 204. Birkhäuser Boston, Inc., Boston, MA (2002)Google Scholar
  24. 24.
    Lauritzen, N., Thomsen, J.F., et al.: Line bundles on Bott-Samelson varieties. J. Algebraic Geom. 13, 461–473 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Lazarsfeld, R.K.: Positivity in Algebraic Geometry I: Classical Setting: Line Bundles and Linear Series, vol. 48. Springer, Berlin (2004)zbMATHGoogle Scholar
  26. 26.
    Mehta, V.B., Ramanathan, A.: Frobenius splitting and cohomology vanishing for Schubert varieties. Ann. of Math. (2) 122(1), 27–40 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Oda, T.: Convex Bodies and Algebraic Geometry—An Introduction to the Theory of Toric Varieties, vol. 3, p. 15. Springer, Berlin (1988)zbMATHGoogle Scholar
  28. 28.
    Parameswaran, A.J., Karuppuchamy, P.: Toric degeneration of Bott–Samelson–Demazure–Hansen varieties (2016). arXiv:1604.01998
  29. 29.
    Pasquier, B.: Vanishing theorem for the cohomology of line bundles on Bott–Samelson varieties. J. Algebra 323(10), 2834–2847 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Ramanathan, A.: Schubert varieties are arithmetically Cohen-Macaulay. Invent. Math. 80(2), 283–294 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Springer, T.A.: Linear Algebraic Groups. Springer, Berlin (2010)Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Institut Fourier, UMR 5582 du CNRSUniversité de Grenoble AlpesGrenoble Cedex 09France
  2. 2.Fakultät für MathematikRuhr-Universität BochumBochumGermany

Personalised recommendations